Alert archive / Oregon / Beach Hazards Statements in 2019
Beach Hazards Statement 12, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Nov 11, 2019, 1:53 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 14, 2019, 10:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 1:53 PM PST (21:53 UTC)
- In effect from
- Nov 14, 2019, 10:00 AM PST
- Expired
- Nov 15, 2019, 7:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WHUS46 KMFR 112153 CFWMFR Coastal Hazard Message National Weather Service Medford OR 153 PM PST Mon Nov 11 2019 ...Sneaker Waves Possible Thursday afternoon and evening... .Long period ocean swell will combine with other waves creating the possibility for sneaker waves at all beaches. ORZ021-022-120600- /O.NEW.KMFR.BH.S.0012.191114T1800Z-191115T0600Z/ South Central Oregon Coast-Curry County Coast- 153 PM PST Mon Nov 11 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Medford has issued a Beach Hazards Statement for sneaker waves...which is in effect from Thursday morning through Thursday evening. * Hazards...Elevated risk of sneaker waves. * Timing...Thursday 10 am until Thursday 10 pm * Locations Include...Beaches along the coast. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
9 follow-up statements
491 WHUS46 KMFR 120544 CFWMFR Coastal Hazard Message National Weather Service Medford OR 944 PM PST Mon Nov 11 2019 ...Sneaker Waves Possible Thursday afternoon and evening... .Long period ocean swell will combine with other waves creating the possibility for sneaker waves at all beaches. ORZ021-022-122200- /O.CON.KMFR.BH.S.0012.191114T1800Z-191115T0600Z/ South Central Oregon Coast-Curry County Coast- 944 PM PST Mon Nov 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * Hazards...Elevated risk of sneaker waves. * Timing...Thursday 10 am until Thursday 10 pm * Locations Include...Beaches along the coast. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
314 WHUS46 KMFR 122200 CFWMFR Coastal Hazard Message National Weather Service Medford OR 200 PM PST Tue Nov 12 2019 ...Sneaker Waves Possible Thursday afternoon and evening... .Long period ocean swell will combine with other waves creating the possibility for sneaker waves at all beaches. ORZ021-022-131100- /O.CON.KMFR.BH.S.0012.191114T1800Z-191115T0600Z/ South Central Oregon Coast-Curry County Coast- 200 PM PST Tue Nov 12 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * Hazards...Elevated risk of sneaker waves. * Timing...Thursday 10 am until Thursday 10 pm * Locations Include...Beaches along the coast. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
005 WHUS46 KMFR 130909 CFWMFR Coastal Hazard Message National Weather Service Medford OR 109 AM PST Wed Nov 13 2019 ...Sneaker Waves Possible Thursday afternoon and evening... .Long period ocean swell will combine with other waves creating the possibility for sneaker waves at all beaches. ORZ021-022-132200- /O.CON.KMFR.BH.S.0012.191114T1800Z-191115T0600Z/ South Central Oregon Coast-Curry County Coast- 109 AM PST Wed Nov 13 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * Hazards...Elevated risk of sneaker waves. * Timing...10 am Thursday until 10 pm Thursday. * Locations Include...All beaches. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
990 WHUS46 KMFR 132208 CFWMFR Coastal Hazard Message National Weather Service Medford OR 208 PM PST Wed Nov 13 2019 ...Sneaker Waves Possible Thursday afternoon and evening... .Long period ocean swell will combine with other waves creating the possibility for sneaker waves at all beaches. ORZ021-022-141115- /O.EXT.KMFR.BH.S.0012.191114T1800Z-191115T1200Z/ South Central Oregon Coast-Curry County Coast- 208 PM PST Wed Nov 13 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * Hazards...Elevated risk of sneaker waves. * Timing...10 am Thursday until 10 pm Thursday. * Locations Include...All beaches. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
225 WHUS46 KMFR 140859 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1259 AM PST Thu Nov 14 2019 ...Sneaker waves possible this morning through this evening... .Long period ocean swell will combine with other waves to create the possibility for sneaker waves at all beaches. ORZ021-022-150600- /O.CON.KMFR.BH.S.0012.191114T1800Z-191115T1200Z/ South Central Oregon Coast-Curry County Coast- 1259 AM PST Thu Nov 14 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... * Hazards...Elevated risk of sneaker waves. * Timing...10 am this morning until 10 pm tonight. * Locations Include...All beaches. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
678 WHUS46 KMFR 142201 CFWMFR Coastal Hazard Message National Weather Service Medford OR 201 PM PST Thu Nov 14 2019 ...Sneaker waves possible this morning through this evening... .Long period ocean swell will combine with other waves to create the possibility for sneaker waves at all beaches. ORZ021-022-150600- /O.CON.KMFR.BH.S.0012.000000T0000Z-191115T1200Z/ South Central Oregon Coast-Curry County Coast- 201 PM PST Thu Nov 14 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * Hazards...Elevated risk of sneaker waves. * Timing...10 am this morning until 10 pm tonight. * Locations Include...All beaches. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
577 WHUS46 KMFR 142336 CFWMFR Coastal Hazard Message National Weather Service Medford OR 336 PM PST Thu Nov 14 2019 ...Sneaker waves possible through 4 AM PST Friday morning... .Long period ocean swell will combine with other waves to create the possibility for sneaker waves at all beaches. ORZ021-022-151200- /O.CON.KMFR.BH.S.0012.000000T0000Z-191115T1200Z/ South Central Oregon Coast-Curry County Coast- 336 PM PST Thu Nov 14 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH 4 AM PST Friday morning... * Hazards...Elevated risk of sneaker waves. * Timing...Until 4 am PST Friday morning. * Locations Include...All beaches. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$ BTL
354 WHUS46 KMFR 151155 CFWMFR Coastal Hazard Message National Weather Service Medford OR 355 AM PST Fri Nov 15 2019 ...Sneaker waves possible through 7 AM PST Friday morning south of Port Orford... .Long period ocean swell will combine with other waves to create the possibility for sneaker waves at all beaches south of Port Orford. ORZ021-151300- /O.EXP.KMFR.BH.S.0012.000000T0000Z-191115T1200Z/ South Central Oregon Coast- 355 AM PST Fri Nov 15 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... The threat of sneaker waves has diminished. && $$ ORZ022-151500- /O.EXT.KMFR.BH.S.0012.000000T0000Z-191115T1500Z/ Curry County Coast- 355 AM PST Fri Nov 15 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... * Hazards...Elevated risk of sneaker waves. * Timing...Until 4 am PST Friday morning. * Locations Include...All beaches south of Port Orford. * Potential Impacts...Sneaker waves with high run-ups can knock people over and drag them out to sea. Shock and hypothermia can occur quickly in the cold Pacific waters. Logs and other debris can be lifted and floated by these waves, crushing or entrapping victims underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
385 WHUS46 KMFR 151450 CFWMFR Coastal Hazard Message National Weather Service Medford OR 650 AM PST Fri Nov 15 2019 ORZ022-151600- /O.EXP.KMFR.BH.S.0012.000000T0000Z-191115T1500Z/ Curry County Coast- 650 AM PST Fri Nov 15 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM PST THIS MORNING... The threat of sneaker waves has diminished. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Nov 11, 8:01 AM PST, 5 hours 52 minutes earlier.
Area forecast discussion, Nov 11, 8:01 AM PST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Medford OR
801 AM PST Mon Nov 11 2019
.DISCUSSION...11/12Z NAM in.
A long wave ridge off the coast will move onshore tonight. A
short wave moving up the back side of the ridge will push a
surface front onshore Tuesday.
Most, if not all, of the associated precipitation will remain
north of the area. The GFS ensemble is dry until Thursday night.
The EC ensemble does show some light precipitation for North Bend
but only 1 of the 50 members shows measurable precipitation. The
current forecast has a slight chance of rain across northern Coos
and northwest Douglas counties Tuesday afternoon. Won't go any
higher than that at this time. As for the high temperatures, it
will be a warm day on the south coast with weak offshore flow.
Highs around Brookings will be 10-15 degrees above normal while
the rest of the coast will be less than 5 degrees above normal.
The Umpqua Basin will see highs 5-10 degrees above normal. The
rest of the area will see highs around 15 degrees above normal.
Once that system moves through the offshore ridge will return
along with dry weather everywhere. The Tuesday highs will be
similar to the Monday highs, except for the south coast, which
will be cooler due to the return of marine air, and the east side,
which will be several degrees warmer. Wednesday will also be dry,
with highs similar to the Tuesday highs.
The ridge will move onshore Wednesday, then an upper trough will
approach from the west. This will bring another front in Thursday
night, but Thursday will remain dry.
&&
.AVIATION...For the 11/12Z TAFs...Patchy MVFR will linger along
the coast north of Cape Blanco early this morning while widespread
IFR/LIFR fog in the Willamette Valley extends into the Umpqua
Valley. These conditions will slowly improve from mid-morning with
VFR expected in the afternoon. Conditions should deteriorate
again this evening along the coast into the Coquille and Umpqua
Valleys with more widespread IFR/LIFR also expected late Monday
night south of Cape Blanco and near Grants Pass. Elsewhere, VFR
conditions will prevail through Tuesday morning. -DW
&&
.MARINE...Updated 230 AM PST Monday 11 November 2019...A weak thermal
trough will linger at the coast today. Seas will build slightly
Tuesday as a weak warm front brushes past north of the waters.
Weak high pressure follows Wednesday. But, conditions will
deteriorate rapidly Thursday as a cold front approaches and a long
period west swell builds into the waters. Expect gusty south winds
Thursday into Thursday Night as the front passes. Steep seas will
likely peak on Friday but remain elevated into the weekend with
additional fronts expected into early next week. -DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 10 AM PST Tuesday for
ORZ023-024-026-029-030.
CA...None.
Pacific Coastal Waters...None.
15/10/11Nearby
Beach Hazards Statements in Oregon, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.